Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 47, NWS Lake Charles, LA

December 14, 2017

NWS Lake Charles, LA issued this small craft advisory at Dec 14, 2017, 3:23 PM CST. It took effect at Dec 15, 2017, 2:00 AM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2017, 3:23 PM CST (21:23 UTC)
In effect from
Dec 15, 2017, 2:00 AM CST
Expired
Dec 15, 2017, 6:00 PM CST
In force
16 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

062 
WHUS74 KLCH 142123
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
323 PM CST Thu Dec 14 2017

...SMALL CRAFT ADVISORY FOR THE GULF WATERS LATE TONIGHT INTO
FRIDAY...

.Light winds will prevail into the evening with winds becoming 
north and then increasing with a frontal passage. North winds 
will gradually decrease Friday as high pressure settles into the 
region.

GMZ470-472-475-150500-
/O.NEW.KLCH.SC.Y.0047.171215T0800Z-171216T0000Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
323 PM CST Thu Dec 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM CST FRIDAY...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect from 2 AM to 6 PM CST Friday. 

* WINDS...North winds increasing to 15 to 25 knots after midnight
  tonight and persisting through Friday.

* WAVES/SEAS...Building to 3 to 5 feet late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ450-452-455-150500-
/O.NEW.KLCH.SC.Y.0047.171215T0800Z-171215T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
323 PM CST Thu Dec 14 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO NOON CST FRIDAY...

The National Weather Service in Lake Charles has issued a Small
Craft Advisory, which is in effect from 2 AM to noon CST Friday. 

* WINDS...North winds increasing to 15 to 25 knots after midnight
  tonight and persisting through Friday morning.

* WAVES/SEAS...Building to 2 to 3 feet late tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

13
5 follow-up statements
610 
WHUS74 KLCH 151000
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
400 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY FOR THE GULF WATERS TODAY...

.North winds will increase this morning in the wake of a passing
cold front. These winds will gradually decrease late this
afternoon into this evening as high pressure settles into the 
region.

GMZ470-472-475-151800-
/O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
400 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...North winds increasing to 15 to 20 knots.
  

* WAVES/SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ450-452-455-151800-
/O.CON.KLCH.SC.Y.0047.000000T0000Z-171215T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
400 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North winds increasing to 15 to 20 knots. 

* WAVES/SEAS...2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
881 
WHUS74 KLCH 151529
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
929 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY FOR THE GULF WATERS TODAY...

.Gusty north winds will continue this morning in the wake of a 
cold front. These winds will gradually decrease late this 
afternoon into this evening as high pressure settles into the 
region.

GMZ470-472-475-151800-
/O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
929 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...North winds 15 to 25 knots.

* WAVES/SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ450-452-455-151800-
/O.CON.KLCH.SC.Y.0047.000000T0000Z-171215T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
929 AM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...North winds 15 to 25 knots.

* WAVES/SEAS...2 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
900 
WHUS74 KLCH 151802
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
1202 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY FOR THE OUTER GULF WATERS TODAY...

.Gusty north winds will continue this morning in the wake of a
cold front. These winds will gradually decrease through the day 
as high pressure settles into the region.

GMZ450-452-455-151915-
/O.EXP.KLCH.SC.Y.0047.000000T0000Z-171215T1800Z/
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
1202 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

North to northeast winds will continue slowly decrease through
the rest of the day.

$$

GMZ470-472-475-160000-
/O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
1202 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...North winds 15 to 25 knots.

* WAVES/SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

13
648 
WHUS74 KLCH 152119
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
319 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY FOR THE OUTER GULF WATERS...

.Gusty north winds will continue this afternoon in the wake of a 
cold front. These winds will gradually decrease through the rest
of the afternoon as high pressure settles into the region.

GMZ470-472-475-160000-
/O.CON.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
319 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...North winds 15 to 25 knots.

* WAVES/SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

13
197 
WHUS74 KLCH 160010
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
610 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

GMZ470-472-475-160115-
/O.EXP.KLCH.SC.Y.0047.000000T0000Z-171216T0000Z/
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
610 PM CST Fri Dec 15 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 11:31 AM CST, 3 hours 52 minutes earlier.

Area forecast discussion, Dec 14, 11:31 AM CST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1131 AM CST Thu Dec 14 2017

.DISCUSSION...
For 18z TAF issuance.

&&

.AVIATION...
The morning visibility restrictions have since lifted resulting in
VFR conditions at all sites. Winds have begun to slightly increase
areawide but should remain fairly light at less than 5kts.
Expansive cirrus deck has begun pushing into the region, but VFR
should persist through the day. Cold front still expected to move
through the region late this evening. Some lower ceilings with
increasing high and mid level clouds near and after FROPA along
with slightly stronger Nrly winds, but conditions should remain
VFR. Some of guidance suggests some lower visibilities and
possible MVFR at ARA before winds begin picking up behind the
front, but confidence is low on this so have deferred adding any
restrictions to later TAF issuance.

&&

.PREV DISCUSSION... /issued 1009 AM CST Thu Dec 14 2017/

DISCUSSION...
Current forecast is generally on target. Light S/SW SFC winds
ahead of an approaching CDFNT near the I-20 corridor, with
abundant high clouds streaming in from the SW via a moist
subtropical jet. First period grids were tweaked just a bit to
bring them closer to OBs/trends. Forecast highs were also nudged
a little lower owing to the dense cirrus, though they still may
end up too warm.  CDFNT on track to push through the area late
afternoon/early evening.

13

PREV DISCUSSION... /issued 609 AM CST Thu Dec 14 2017/

DISCUSSION...
For 12z TAF issuance.

AVIATION...
Early morning obs show patchy fog across the area, especially over
Acadiana where visibilities were down below a mile at times...
expect this trend to continue through sunrise before improving.
Otherwise just a continuation of VFR with cirrus with light mainly
wrly winds through the expected FROPA late tonight when a slightly
elevated nrly flow should commence.

25

PREV DISCUSSION... /issued 354 AM CST Thu Dec 14 2017/

DISCUSSION...
One more rather pleasant day in store today before a much wetter
pattern develops for the weekend into next week. Increasing
moisture on southerly low level winds will allow temperatures to
rise into the mid to upper 60's areawide this afternoon despite
the broken high clouds streaming across the region out of the
Pacific.

By late tonight an upper trough will approach the area pushing a
frontal boundary through. While guidance is still consistent in
keeping the best rain chances offshore, isolated to scattered
showers will still be possible Friday morning with the highest
coverage expected near the coast. Behind the front, afternoon
highs will be running about 15 degrees cooler Friday with
overnight lows Friday night once again dipping into the 30s except
along the immediate coastline. The cooler air will be short lived,
however, as the front, which will stall just offshore lifts back
to the north as the next in a series of troughs develops of the
Baja peninsula and swings across the region Saturday into Sunday
bringing numerous showers and a few thunderstorms.

SPC has placed the area in a marginal risk for severe weather
Sunday. Forecast soundings are indicating plenty of low level
shear as the trough ejects northeast, but very little in the way
of instability. So while a stronger storm or two cannot be ruled
out, at least for now the overall severe weather threat is very
low.

Beyond Sunday, guidance begins to diverge considerably and
confidence in the forecast beyond this point is very low. What
seems apparent is that one or more troughs will ride the
subtropical jet across the southern US. The uncertainty comes with
how much moisture is present for these systems to work with. The
wetter GFS leaves a plume of moisture across the region
iPUBLIC...04n the wake of the ejecting trough Sunday night and
thus continues high rain chances Monday into Tuesday while the
operational Euro keeps the moisture offshore Monday before moving
it back into the area by midweek. The Canadian being my tiebreaker
for this forecast sides more heavily with the GFS and thus I went
on the higher side with rain chances through midweek, but the
forecast is a blend of the available guidance (and a few of my own
tweaks) so as not to lean too heavily on any individual solution.

Finally, it is still too early to provide any reliable forecast
for the Christmas weekend or Christmas day (still 11 days away) and
any attempts to do so at this point are futile.

Jones

MARINE...
Light and variable winds will prevail through the day ahead of
our next frontal passage. Showers are expected to accompany this
boundary, followed by a strengthening offshore flow Friday morning.
Rain chances increase once again by late Saturday and into Sunday
as an upper level low moves out of Mexico across the area.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  62  39  54  33 /   0  10  10   0
LCH  67  44  53  38 /   0  20  20   0
LFT  66  43  52  38 /   0  20  30   0
BPT  68  45  54  39 /   0  30  20   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...50
Hazardous weather outlook, Dec 14, 5:18 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
518 AM CST Thu Dec 14 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151130-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
518 AM CST Thu Dec 14 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
Isolated to scattered showers will develop late tonight in advance
of a passing cold front. This precipitation is expected to be
light and rainfall totals will be generally under a tenth of an
inch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Ongoing isolated to scattered showers Friday morning will diminish
by Friday afternoon as a cold front clears the area.

Showers and a few thunderstorms will develop late Saturday and
increase Sunday as an upper level trough moves across the area. A
few of these thunderstorms could be strong to severe on Sunday,
but the overall severe weather threat is very low at this time.

Scattered showers with a few thunderstorms will be possible Monday
and Tuesday as another upper level trough approaches the region.
Severe weather is not anticipated with this precipitation.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

GMZ430-432-435-450-452-455-470-472-475-151130-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
518 AM CST Thu Dec 14 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Scattered to numerous showers are expected to develop over the
coastal waters late tonight in advance of an approaching cold
front. The front will push through the area early Friday.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Winds behind a passing cold front will increase out of the north
to 15 to 20 knots likely necessitating the issuance of a Small
Craft Advisory Friday.

Showers and a few thunderstorms will develop late Saturday and
increase Sunday as an upper level trough moves across the area.

Scattered showers with a few thunderstorms will be possible Monday
and Tuesday as another upper level trough approaches the region.
Severe weather is not anticipated with this precipitation.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.